Gastroduodenal complications associated with non-steroidal anti-inflammatory drugs in Slovak Republic: results of one-year prospective study


Authors: I. Rybár 1;  M. Hlista 2;  P. Masaryk 3;  J. Rovenský 1,3;  R. Hyrdel 4;  M. Kriška 5
Authors‘ workplace: Katedra reumatológie Fakulty zdravotníctva a špecializačných štúdií Slovenskej zdravotníckej univerzity, Bratislava, Slovenská republika, vedúci prof. MUDr. Jozef Rovenský, DrSc., FRCP 1;  Interné oddelenie NsP, Trenčín, Slovenská republika, prednosta prim. MUDr. Oto Herman 2;  Národný ústav reumatických chorôb, Piešťany, riaditeľ prof. MUDr. Jozef Rovenský, DrSc., FRCP 3;  II. interná klinika Jeseniovej lekárskej fakulty UK a Centrum pre liečbu rezistentných peptických vredov, Martin, Slovenská republika, prednosta prof. MUDr. Rudolf Hyrdel, CSc. 4;  Farmakologický ústav Lekárskej fakulty UK, Bratislava, Slovenská republika, vedúci prof. MUDr. Milan Kriška, DrSc. 5
Published in: Vnitř Lék 2006; 52(7-8): 673-676
Category: 130th Internal Medicine Day - Rheumatology in clinical practice

Overview

The aim of the one-year prospective study was to estimate the prevalence of non-steroidal anti-inflammatory drugs using in patients with symptomatic gastroduodenal ulcers, the upper gastrointestinal bleeding and perforation (PUB - perforation, ulcer, bleeding). Among of 326 patients with PUB, prevalence of non-steroidal anti-inflammatory drugs using was 60 %. In the group of 194 patients with non-steroidal antiinflammatory drugs induced PUB, 49 % patients took aspirin, 38 % non-aspirin non-steroidal anti-inflammatory drugs and 13 % their combination. Low dosing aspirin (dialy dosis ≤ 200 mg) was associated with PUB in 21 % of patients. Age higher than 60 years and women had statisticaly signiticant higher prevalence of non-steroidal anti-inflammatory drugs induced PUB.

Key words:
non-steroidal anti-inflammatory drugs - peptic ulcer - gastrointestinal bleeding - gastropathy - rheumatic diseases - epidemiology


Sources

1. Singh G. Recent consideration in nonsteroidal anti-inflammatory drug gastropathy. Am J Med 1998; 105(Suppl 1): 31S-38S.

2. Garcia Rodriguez LA, Jick H. Risk of upper gastrointestinal bleeding and peroration associated with individual non-steroidal anti-inflammatory drugs. Lancet 1994; 343: 769-772.

3. Forrest JAH, Finlayson NDC, Shaerman DJC. Endoscopy in gastrointestinal bleeding. Lancet 1974; ii: 394-397.

4. Bures J. Gastric and duodenal ulcers - etiopathogenesis, diagnosis and therapy at the milestone of the 20th century. Vnitř Lék 2004; 50(Suppl 1): S91-S93.

5. Kunovská M, Dite P, Lata J et al. Helicobacter pylori negative gastroduodenal lesions in subjects treated with nonsteroidal anti-inflammatory drugs. Vnitř Lék 2000; 46: 384-386.

6. Fialová P, Vlček J. The role of anti-ulcerative drugs in treatment and prevention of gastropathies induced by nonsteroidal anti-inflammatory drugs. Vnitř Lék 2004; 50: 858-866.

7. Lukáš M, Chalupná P. Retrospektivní analýza vlivu nesteroidních antirevmatik na masivní krvácaní do horní části trávici trubice. Prakt Lék 2003; 83: 13-17.

8. Shostak NA, Riabkova AA, Saveljev VS et al. Gastrointestinal hemorrhages as complications of gastropathies associated with intake of nonsteroidal anti-inflammatory drugs. Ter Arkh 2003; 75: 70-73.

9. Wilcox CM, Shalek KA, Cotsonis G. Striking prevalence of over-the-counter nonsteroidal anti-inflammatory drug use in patients with upper gastrointestinal haemorrhage. Arch Intern Med 1994; 154: 42-46.

10. Gutthann SP, Garcia Rodriguez LA, Raiford DS. Individual nonsteroidal anti-inflammatory drugs and other risk factors for upper gastrointestinal bleeding and perforation. Epidemiology 1997; 8: 18-24.

Labels
Diabetology Endocrinology Internal medicine
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account